Alert archive / Nevada / High Wind Watches in 2012
High Wind Watch 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Nov 6, 2012, 2:20 AM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It took effect at Nov 8, 2012, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2012, 2:20 AM PST (10:20 UTC)
- In effect from
- Nov 8, 2012, 7:00 AM PST
- Expired
- Nov 7, 2012, 3:11 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3347 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112 WWUS75 KVEF 061020 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 220 AM PST TUE NOV 6 2012 ...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO EARLY FRIDAY MORNING... .A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY. AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING EARLY FRIDAY MORNING. CAZ519-520-NVZ019-061830- /O.NEW.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON... RED ROCK 220 AM PST TUE NOV 6 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...THE OWENS VALLEY AND THE SPRING MOUNTAINS...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS OF THE SPRING MOUNTAINS. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS SHOULD BE STRONGEST BETWEEN 4 PM THURSDAY AND MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS. * LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE PINE...OLANCHA...MT CHARLESTON...RED ROCK CANYON AND SPRING MOUNTAIN RANCH STATE PARK. * IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ STACHELSKI
5 follow-up statements
572 WWUS75 KVEF 061745 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PST TUE NOV 6 2012 ...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO EARLY FRIDAY MORNING... .A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY. AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING EARLY FRIDAY MORNING. CAZ519-520-NVZ019-070200- /O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON... RED ROCK 945 AM PST TUE NOV 6 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY IN SOUTHEASTERN CALIFORNIA AND THE SPRING MOUNTAINS IN SOUTHERN NEVADA. * WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS OF THE SPRING MOUNTAINS. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS. * LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...MT CHARLESTON...RED ROCK CANYON AND SPRING MOUNTAIN RANCH STATE PARK. * IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
709 WWUS75 KVEF 070012 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 412 PM PST TUE NOV 6 2012 ...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO EARLY FRIDAY MORNING... .A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY. AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING EARLY FRIDAY MORNING. CAZ519-520-NVZ019-071300- /O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON... RED ROCK 412 PM PST TUE NOV 6 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR THE EASTERN SIERRA SLOPES...THE OWENS VALLEY... THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS OF THE SPRING MOUNTAINS. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS. * LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...MT CHARLESTON...RED ROCK CANYON AND SPRING MOUNTAIN RANCH STATE PARK. * IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
045 WWUS75 KVEF 071004 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 204 AM PST WED NOV 7 2012 ...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO EARLY FRIDAY MORNING... .A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY. AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING EARLY FRIDAY MORNING. NVZ014-071900- /O.EXA.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 204 AM PST WED NOV 7 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE DYER AND FISH LAKE VALLEY AREA...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * WINDS: SUSTAINED WINDS OF 30 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS ON THE EASTERN SLOPES OF THE WHITE MOUNTAINS. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING...PEAK BETWEEN 10 AM THURSDAY AND MIDNIGHT THURSDAY NIGHT...AND DECREASE FRIDAY MORNING. * LOCATIONS: FISH LAKE VALLEY...DYER. * IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ALONG HIGHWAY 264 IN WESTERN ESMERALDA COUNTY...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ CAZ519-520-NVZ019-071900- /O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON... RED ROCK 204 AM PST WED NOV 7 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES...THE OWENS VALLEY...AND THE SPRING MOUNTAINS FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS OF THE SPRING MOUNTAINS. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...THE TOWN OF MT CHARLESTON...RED ROCK...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA * IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ MORGAN
273 WWUS75 KVEF 071854 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 AM PST WED NOV 7 2012 .A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY. AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING EARLY FRIDAY MORNING. CAZ519-520-NVZ014-019-080000- /O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD... SILVER PEAK...DYER...THE TOWN OF MT CHARLESTON...RED ROCK 1054 AM PST WED NOV 7 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR THE SOUTHERN SIERRA AND OWENS VALLEY...THE WHITE MOUNTAINS OF ESMERALDA COUNTY AND THE SPRING MOUNTAINS OF SOUTHERN NEVADA THURSDAY MORNING INTO EARLY FRIDAY MORNING.... * WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS OF THE SPRING MOUNTAINS. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP...INDEPENDENCE.. LONE PINE...OLANCHA...DYER...THE TOWN OF MT CHARLESTON...RED ROCK CANYON * IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
334 WWUS75 KVEF 072311 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PST WED NOV 7 2012 .GUSTY WINDS WILL DEVELOP ACROSS THE SOUTHERN SIERRA AND MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION THURSDAY AND THURSDAY NIGHT AS A COLD LOW PRESSURE SYSTEM DROPS OUT OF THE GULF OF ALASKA AND INTO THE WESTERN STATES. CAZ519-520-080630- /O.UPG.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ /O.NEW.KVEF.HW.W.0013.121108T2000Z-121109T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 311 PM PST WED NOV 7 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE OWENS VALLEY AND EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM NOON THURSDAY TO 4 AM PST FRIDAY. THIS REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. * WINDS: SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OF 60 TO 75 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST OF THE SOUTHERN SIERRA NEVADA. * TIMING: GUSTS OVER 60 MPH WILL LIKELY DEVELOP BY EARLY AFTERNOON WITH THE PEAK PERIOD OF HIGH WINDS BETWEEN 3 PM AND 9 PM THURSDAY. WIND SPEEDS WILL GRADUALLY DIMINISH LATE THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ NVZ019-080630- /O.UPG.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ /O.NEW.KVEF.HW.W.0013.121109T0200Z-121109T1500Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 311 PM PST WED NOV 7 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THURSDAY TO 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON..WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 7 AM PST FRIDAY. THIS REPLACES THE WIND WATCH PREVIOUSLY IN EFFECT. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST OF THE SPRING MOUNTAINS. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON THEN ARE EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL DECREASE FRIDAY MORNING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON * IMPACTS: HIGH CROSSWINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS IN RED ROCK CANYON. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ NVZ014-080630- /O.UPG.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/ /O.NEW.KVEF.WI.Y.0045.121108T2000Z-121109T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 311 PM PST WED NOV 7 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT FROM NOON TO 6 PM PST THURSDAY. THIS REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ACROSS CENTRAL NYE COUNTY. WEST WINDS GUSTING 50 TO 55 MPH IN THE LEE OF THE WHITE MOUNTAINS NEAR DYER. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS SHOULD BE STRONGEST BETWEEN NOON AND 5 PM THURSDAY. WINDS WILL DECREASE BUT REMAIN BREEZY AFTER SUNSET. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION DUE TO THE STRONG CROSS WINDS. && $$ NVZ015-017-080630- /O.NEW.KVEF.WI.Y.0045.121108T2000Z-121109T0200Z/ LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 311 PM PST WED NOV 7 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LINCOLN COUNTY...WHICH IS IN EFFECT FROM NOON TO 6 PM PST THURSDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS SHOULD BE STRONGEST BETWEEN NOON AND 5 PM THURSDAY. WINDS WILL DECREASE BUT REMAIN BREEZY AFTER SUNSET. * LOCATIONS: RACHEL...PANACA...PIOCHE * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION DUE TO THE STRONG CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Nov 5, 8:45 PM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Nov 5, 8:45 PM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 845 PM PST MON NOV 5 2012 .SYNOPSIS...WARM AND DRY CONDITIONS CAN BE EXPECTED THROUGH THE MIDDLE OF THE WEEK BEFORE A SIGNIFICANT PATTERN CHANGE RESULTS IN WINDY CONDITIONS BEGINNING THURSDAY...AND A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW FRIDAY AND SATURDAY WITH TEMPERATURES 20 TO 30 DEGREES COOLER THAN THE START OF THE WEEK. && .UPDATE...CLOUD FREE SKIES ACROSS THE CWA THIS EVENING AS A RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA. CURRENT SHORT TERM FORECAST REMAINS ON TRACK AND DO NO PLAN ANY UPDATES THIS EVENING. && .PREV DISCUSSION... 320 PM PST MON NOV 5 2012 .DISCUSSION...A RIDGE OF HIGH PRESSURE TRANSITIONING ACROSS THE REGION WILL RESULT IN BENIGN WEATHER THROUGH THE FIRST HALF OF THE WEEK...WITH TEMPERATURES AVERAGING 10 TO 12 DEGREES ABOVE NORMAL AND WITHIN A FEW DEGREES OF RECORD HIGHS IN MANY LOCATIONS. AN AREA OF LOW PRESSURE DROPPING SOUTH INTO THE PACIFIC NORTHWEST ON WEDNESDAY WILL MARK THE BEGINNING OF A COOLING TREND AND PERIOD OF INCREASED WINDS. BY THURSDAY AFTERNOON THE LOW WILL BE CENTERED ALONG THE OREGON COAST AND STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS THE REGION OUT AHEAD OF THE SYSTEM...WITH OPERATIONAL MODELS ALL INDICATING BREEZY TO WINDY CONDITIONS AT THE SURFACE BY THURSDAY AFTERNOON AT ALL LOCATIONS. FORECAST SOUNDINGS INDICATE WE SHOULD MIX UP TO APPROXIMATELY 750MB ON AVERAGE ACROSS THE REGION...WHERE OPERATIONAL MODELS ALL SHOW WIND SPEEDS BETWEEN 30-50KTS...SO WILL LIKELY SEE ADVISORY LEVEL WINDS ACROSS THE FORECAST AREA...WITH THE POTENTIAL FOR WARNING LEVEL WINDS LEE OF THE SPRING MOUNTAINS AND SOUTHERN SIERRA AS LOCAL HI RES MODELS CONTINUE TO SHOW A DECENT DOWNSLOPE SIGNATURE AT THESE LOCATIONS AND MODEL SOUNDINGS SHOW VERY WEAK TO NEUTRAL WIND SHEAR ALOFT. BY FRIDAY AFTERNOON THE LOW CENTER WILL BE ACROSS SOUTHERN UTAH...AND WHILE THE THREAT OF DOWNSLOPE WINDS WILL BE DIMINISHED WITH THE SYSTEM FURTHER SOUTH...ADVISORY LEVEL WINDS WILL REMAIN A POSSIBILITY DURING THE DAY ACROSS THE MOJAVE DESERT. AS THE COLDER AIR ALOFT MOVES IN ON FRIDAY...THE CHANCE OF PRECIPITATION WILL INCREASE FROM NORTH TO SOUTH OVER THE COURSE OF THE DAY...BEING AREAWIDE BY FRIDAY NIGHT. THIS IS A VERY COLD SYSTEM...AND SNOW LEVELS LOOK TO DROP TO AROUND 4000 FEET ON AVERAGE ACROSS THE FORECAST AREA. THERE IS NOT A GREAT DEAL OF MOISTURE ASSOCIATED WITH THIS SYSTEM...AND WHILE THE GREATEST IMPACTS WILL LIKELY BE WIND... THE GREATEST FORECAST CHALLENGE IS WITH PRECIPITATION AMOUNTS. OPTED TO CHANGE VERY LITTLE TO THE INHERITED FORECAST HERE...KEEPING LOW GRADE BROAD BRUSHED POPS FRIDAY NIGHT AREAWIDE AND QUICKLY DRYING OUT FROM WEST TO EAST DURING THE DAY ON SATURDAY AS DRY AIR QUICKLY ADVECTS IN BEHIND THE ASSOCIATED COLD FRONT. LATEST GUIDANCE POINTS TO AN EARLY MORNING FRONTAL PASSAGE IN LAS VEGAS...AND COMPLETELY THROUGH MOHAVE COUNTY BY LATE SATURDAY AFTERNOON. BREEZY NORTH WINDS WILL DEVELOP BEHIND THE FRONT...BUT CONFIDENCE IS HIGH THAT THE STRONGEST WINDS WITH THIS LOW PRESSURE SYSTEM WILL BE THE SOUTHWESTERLY PREFRONTAL WINDS THURSDAY AND FRIDAY. TEMPERATURES WILL DROP SIGNIFICANTLY WITH THIS SYSTEM WITH FORECAST HIGH TEMPERATURES ON SATURDAY AT LEAST 20 DEGREES COOLER THAN CURRENT READINGS. THE COLDEST DAY LOOKS TO BE SATURDAY...WITH TEMPERATURES BEGINNING TO REBOUND ON SUNDAY AS HIGH PRESSURE CONTINUE TO BUILD BACK IN ACROSS THE REGION. .AVIATION...FOR MCCARRAN...NO OPERATIONALLY SIGNIFICANT CLOUDS...WINDS OR WEATHER ARE EXPECTED THROUGH WEDNESDAY. INCREASING WINDS ARE LIKELY BY THURSDAY AFTERNOON...WITH LOWERING CIGS AND SHOWERS POSSIBLE FRIDAY AND SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...NO OPERATIONALLY SIGNIFICANT CLOUDS...WINDS OR WEATHER ARE EXPECTED THROUGH WEDNESDAY. INCREASING WINDS ARE LIKELY BY THURSDAY AFTERNOON...WITH LOWERING CEILINGS AND SHOWERS POSSIBLE IN THE SOUTHERN SIERRA LATE THURSDAY AND SPREADING AREAWIDE FRIDAY AND SATURDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV DISCUSSION...KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 5, 4:35 AM PST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 435 AM PST MON NOV 5 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 435 AM PST MON NOV 5 2012 /535 AM MST MON NOV 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT LIKELY THROUGH WEDNESDAY. A STRONG AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO THE PACIFIC NORTHWEST THURSDAY WHICH WILL BRING INCREASING SOUTHWEST WINDS TO THE AREA. THERE IS POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SIERRA AND SPRING MOUNTAINS THURSDAY AND THURSDAY NIGHT...WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE AND HIGH WIND WATCHES WILL LIKELY BE NEEDED. ELSEWHERE WIND GUSTS OF 40 TO 60 MPH WILL BE COMMON. CURRENTLY IT LOOKS LIKE THE STORM WILL MOVE INTO THE GREAT BASIN EARLY FRIDAY BRINGING MUCH COOLER TEMPERATURES ALONG WITH A SLIGHT CHANCE OF VALLEY RAIN AND A CHANCE OF SNOW IN THE MOUNTAINS ON FRIDAY AND SATURDAY. SNOW LEVELS ARE EXPECTED TO FALL TO 4500 FEET BY FRIDAY AFTERNOON. THE STORM DOES NOT HAVE AN ABUNDANT MOISTURE TAP...SO HEAVY PRECIPITATION IS NOT EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Nevada, 2012High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.